MAUDE Adverse Event Report: BECTON DICKINSON BD¿ EXTRA LARGE SHARPS COLLECTOR; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON BD¿ EXTRA LARGE SHARPS COLLECTOR; HYPODERMIC SINGLE LUMEN NEEDLE
Model Number 305609
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/08/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that 2 bd¿ extra large sharps collector lids were closed and cannot be opened.The following information was provided by the initial reporter: reported issue: customer reported that 2 of our lids were closed and cannot be opened.
 
Additional Manufacturer Narrative
H3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.D.4 device expiration date: unknown.H.4 device manufacture date: unknown.The manufacturing location for this product is flextronics.This site is an oem manufacturing site.Therefore, bd corporate headquarters in franklin lakes, nj has been listed in sections d.3.And g.1., and the franklin lakes fda registration number has been used for the manufacture report number.
 
Additional Manufacturer Narrative
H6: investigation summary : according with this investigation, there is not enough information provided like a picture showing the defect, however in the issue description it is mentioned that lids were closed and cannot be opened.Therefore, based on the information received from the customer, it was concluded that this product could have been handled by a distributor/representative company since the standard package for this part number corresponds to 5 pieces and the occurrence reported under this complaint mentions two products.There are many variables that could generate this failure mode because the distributors can do partial sells and the controls to handle remaining material is unknown, therefore, the likelihood of non-controlled handling within distributor facilities could happen.There are many variables that could generate this failure mode since distributors can make partial sales and the controls to handle the remaining material are unknown, therefore, the probability of uncontrolled handling within the distributor's facilities could occur, in addition this could also be related to user misuse for not following the steps indicated in ifu.By other hand, the likelihood to send material in close position by flex is not possible since there are controls to avoid this kind of issue.The product sent by flex is being packaged in sets of lids (5 lids per set) secured with a plastic strap which doesn¿t allow the permanent or final closure of the sliding door, once the lids are secured with the plastic strap they are placed into the bases with the sliders oriented toward the bottom of the container, additionally all material is 100% visually inspected by production department and additional random inspection (sample based on aql sampling plan) is performed by a quality inspector.As part of this investigation, a review of customer complaint records was performed; according to the cc¿s records, four additional complaints were received through the last twelve months for the same part number and issue.There previous complaints were closed as non-manufacturing.Due to no sample being received, an investigation could not be performed, and a root cause could not be determined.However potential root cause will be: non-controlled handling of the product within distributors facilities.Non-controlled method to ship partial boxes to end user (re-packaging process).End user misuse (the end user didn¿t follow the steps stated in the bd sharps collector ifu).Incorrect expectation from the end user.Conclusion: based on information provided, it was not possible to confirm the root cause like a failure mode related to the manufacturing process since there is not enough information like method used to handle, shipped partial sells and controls to storage the remaining product within distributor facility.The controls were verified within the manufacturing process and confirmed as capable to detect closed lids since as part of the manufacturing process they are being packaged in sets of lids (5 lids per set) secured with a plastic strap which doesn¿t allow the permanent or final closure of the sliding door.Also, as part of our manufacturing process, we include an ifu (instructions for use) in each box in order to give customer the indications of how to properly use the product.Additionally, all material is being 100% inspected by production department before packaging to make sure the packaging configuration has been done as indicated in order to avoid closed lids.If additional information that helps to find the root cause can be provided, then a new complaint record will be open to initiate a new investigation path.All the complaint information was captured also for tracking and trending purposes.This incident has been added to our database of reported incidents.
 
Event or Problem Description

Brand Name
BD¿ EXTRA LARGE SHARPS COLLECTOR
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer Contact
phillip emmert
5859 farinon drive
san antonio, TX 78249
8448235433
MDR Report Key17032874
Report Number2243072-2023-00931
Device Sequence Number15206701
Product Code FMI
UDI-Device Identifier00382903056095
UDI-Public(01)00382903056095
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K943575
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number305609
Device Catalogue Number305609
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/08/2023
Supplement Date Received by Manufacturer06/29/2023
Initial Report FDA Received Date05/31/2023
Supplement Report FDA Received Date07/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown